MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. JELCO SAF-T HOLDER MULTI SAMPLE LUER ADAPTER; TUBES, VIALS, SYSTEMS, SERUM SEPARATORS, BLOOD COL

SMITHS MEDICAL ASD, INC. JELCO SAF-T HOLDER MULTI SAMPLE LUER ADAPTER; TUBES, VIALS, SYSTEMS, SERUM SEPARATORS, BLOOD COL
Model Number 96004
Medical Device Problem Codes Fluid/Blood Leak (1250); Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/19/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Other, other text: device evaluation: one opened package and two photos were provided for investigation.The photos show a broken collar on a used device; a non icu medical luer connector iv pigtail is also seen in the photos.The actual device was not returned for investigation.Visual inspection of the provided sample revealed that the luer fitting was chipped, and a portion of the locking collar (which surrounds the luer) was broken off.The broken portion was not returned.The condition of the sample did not allow for testing to be conducted.A possible explanation for the observed issue maybe from not following the instructions for use (ifu) procedure.The ifu advises against using the device as a direct draw, and instructs the user to use a blood collection set.The damage observed with the provided saf-t holder seemed to suggest that a sideways force may have been inadvertently applied as the luer was either being connected to, or while attempting to remove it from an undetermined connection.It is also possible that a larger size blood culture vacuum tube/bottle may have acted as a leverage fulcrum point.It is not known what device or connection was used in conjunction with the returned saf-t holder, blood culture device.It is feasible that this interaction may have contributed to the issue observed by the customer.Although the complaint was confirmed it cannot be determined how the luer breakage occurred.A review of the device history record (dhr) shows there were no observations or nonconformities recorded during receipt of the fully assembled products, to suggest an issue of this nature would occur with this lot of products.Complaint information will continue to be monitored for any new information or adverse trends and further actions will be taken accordingly.
 
Event or Problem Description
It was reported that the "end part broke off".Significant blood leakage occurred.There was no patient harm, injury, or adverse effects.

Brand Name
JELCO SAF-T HOLDER MULTI SAMPLE LUER ADAPTER
Common Device Name
TUBES, VIALS, SYSTEMS, SERUM SEPARATORS, BLOOD COL
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
10 bowman dr.
keene NH 03431
Manufacturer (Section G)
NULL
Manufacturer Contact
jim vegel
MDR Report Key17317756
Report Number3012307300-2023-07176
Device Sequence Number14976319
Product Code JKA
UDI-Device Identifier00351688065585
UDI-Public00351688065585
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K923090
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 07/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number96004
Device Catalogue Number96004
Device Lot NumberAJ220701
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/02/2023
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/20/2023
Initial Report FDA Received Date07/13/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/30/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown